Alert archive / North Carolina / Beach Hazards Statements in 2025
Beach Hazards Statement 33, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 30, 2025, 8:16 PM EDT for 4 counties in North Carolina. It took effect at Jul 1, 2025, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2025, 8:16 PM EDT (00:16 UTC)
- In effect from
- Jul 1, 2025, 8:00 AM EDT
- Expired
- Jul 1, 2025, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Carteret County, NC, Dare County, NC, Hyde County, NC, Onslow County, NC
The radar
The Morehead City radar (KMHX), 61 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -99 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
997 WHUS42 KMHX 010016 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 816 PM EDT Mon Jun 30 2025 NCZ195-196-011230- /O.NEW.KMHX.BH.S.0033.250701T1200Z-250702T0000Z/ West Carteret-East Carteret- 816 PM EDT Mon Jun 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...For the dangerous rip currents, Core Banks beaches and Bogue Banks beaches. For the strong longshore currents, Core Banks beaches. * WHEN...From 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ204-205-011230- /O.NEW.KMHX.BH.S.0033.250701T1200Z-250702T0000Z/ Ocracoke Island-Hatteras Island- 816 PM EDT Mon Jun 30 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY EVENING SOUTH OF CAPE LOOKOUT... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches, and Ocracoke Island beaches. * WHEN...From 8 AM EDT Tuesday through Tuesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ Martin
3 follow-up statements
274 WHUS42 KMHX 010823 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 423 AM EDT Tue Jul 1 2025 NCZ199-012030- /O.EXA.KMHX.BH.S.0033.250701T1200Z-250702T0000Z/ Coastal Onslow- 423 AM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...Onslow County beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM and 7:20 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-012030- /O.CON.KMHX.BH.S.0033.250701T1200Z-250702T0000Z/ West Carteret-East Carteret- 423 AM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...For the dangerous rip currents, Core Banks beaches and Bogue Banks beaches. For the strong longshore currents, Core Banks beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM and 7:30 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ204-205-012030- /O.CON.KMHX.BH.S.0033.250701T1200Z-250702T0000Z/ Ocracoke Island-Hatteras Island- 423 AM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING SOUTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches, and Ocracoke Island beaches. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:45 AM and 8:00 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
866 WHUS42 KMHX 011420 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1020 AM EDT Tue Jul 1 2025 NCZ195-196-199-020000- /O.CON.KMHX.BH.S.0033.000000T0000Z-250702T0000Z/ West Carteret-East Carteret-Coastal Onslow- 1020 AM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Ocracoke Inlet to Surf City. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ204-205-020000- /O.CON.KMHX.BH.S.0033.000000T0000Z-250702T0000Z/ Ocracoke Island-Hatteras Island- 1020 AM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches south of Cape Hatteras, and Ocracoke Island beaches. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$
213 WHUS42 KMHX 020025 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 825 PM EDT Tue Jul 1 2025 NCZ195-196-199-021230- /O.EXP.KMHX.BH.S.0033.000000T0000Z-250702T0000Z/ /O.NEW.KMHX.BH.S.0034.250702T1200Z-250703T0000Z/ West Carteret-East Carteret-Coastal Onslow- 825 PM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...For the dangerous rip currents, the beaches from Cape Lookout to Surf City. For the strong longshore currents, the beaches from Ocracoke Inlet to Cape Lookout. * WHEN...From 8 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM and 7:00 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ204-205-021230- /O.EXP.KMHX.BH.S.0033.000000T0000Z-250702T0000Z/ /O.NEW.KMHX.BH.S.0034.250702T1200Z-250703T0000Z/ Ocracoke Island-Hatteras Island- 825 PM EDT Tue Jul 1 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING SOUTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents and strong longshore currents in the surf zone. * WHERE...Hatteras Island beaches, and Ocracoke Island beaches. * WHEN...From 8 AM EDT Wednesday through Wednesday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Strong longshore currents will create dangerous swimming conditions. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 7:00 AM and 7:00 PM Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. Strong longshore currents can sweep swimmers and surfers into rip currents, piers, jetties and other hazardous areas. In many cases, the longshore current is strong enough to prevent swimmers from being able to keep their feet on the bottom making it difficult to return to shore. && $$ Martin
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 30, 2:15 PM EDT, 6 hours 1 minute earlier.
Area forecast discussion, Jun 30, 2:15 PM EDT, 6 hours 1 minute before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
215 PM EDT Mon Jun 30 2025
.SYNOPSIS...
Typical summertime pattern will remain in place today with high
pressure offshore and troughing inland bringing very warm
temperatures and isolated thunderstorm chances. A frontal
system approaches the east coast Tuesday and Wednesday bringing
increasing chances for showers and thunderstorms. High pressure
builds in from the west through the holiday weekend with the
frontal boundary stalling off the Southeast coast.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM Monday...
Key Messages
- Typical summertime temperatures and thunderstorm chances
Upper ridging and surface high pressure remain centered over the
western Atlantic south of Bermuda with a thermal trough across the
across the piedmont with SW flow continuing to bring a very warm and
humid airmass across the region. Conditions not too dissimilar to
yesterday with moderate instability and SBCAPE peaking around 2000-
2500 J/Kg MLCAPE this afternoon and negligible bulk shear only
around 5-10 kt. Latest radar as of 1 PM already shows a few
developing showers along the sea breeze, but broad subsidence aloft
is expected to limit thunderstorm chances with storm initiation
primarily along the sea and sound breezes and subsequent outflow
boundaries through peak heating. Lack of shear will limit storm
organization but cannot rule out a few storms producing locally
heavy rainfall and gusty winds if deeper cores are able to develop.
Heat indices are again expected top top out near 100 F.
A weak front approaching from the west will bring tightening
pressure gradients this afternoon bringing gustier SW winds this
afternoon with gusts up to 20-25 mph expected. Southwest winds are
expected to remain elevated overnight around 10 mph, which will
limit the potential for any fog to develop. Otherwise, thunderstorm
potential quickly diminishes this evening, with a mostly clear night
expected with temps dropping to the mid-70s inland (upper-70s to
near 80 beaches).
&&
.SHORT TERM /TUESDAY/...
As of 130 PM Monday...
Key Messages
- Hot conditions continue with heat indices 100-105F Tuesday
afternoon
- An approaching cold front may bring chances for showers and
thunderstorms, with the greatest chances west of Highway 17.
A broad trough will pivot across the eastern US Tuesday as a surface
cold front will push slowly across NC. PoPs increase from west to
east through the day. Enough instability will be present for a few
stronger storms to develop in the late afternoon/evening, especially
for areas west of Highway 17. SPC currently has portions of the
northwest CWA outlined in a Marginal Risk (level 1/5) for severe
weather. Latest CAM guidance does keep ENC largely dry tomorrow, so
lending uncertainty to the coverage of storms. This will be
monitored for future updates. The gradient between the Bermuda High
and the approaching trough will become tighter on Tuesday, resulting
in gusty winds across the area but especially along the coast. Heat
indices around 100 are expected Tuesday afternoon
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 2 PM Monday...
Key Messages
- Frontal system approaching the eastern seaboard Tuesday Night
and Wednesday increases rain chances mid-week and could
bring heavy rain, frequent lightning, and gusty winds.
- High pressure builds in late week, bringing back the typical
summertime pattern with sea breeze convection
A broad trough will pivot across the eastern US Tuesday, moving
overhead Wednesday and offshore late week. At the surface, a cold
front will slowly cross into NC Tuesday Night. The
front will get hung up across ENC on Wednesday. This boundary,
coupled with the arrival of greater upper level support from the
trough, will bring likely to categorical PoPs across the area.
Slow storm motions, long skinny CAPE profiles, and PWATs in
excess of 2" support concern for heavy rainfall and the
potential for flash flooding Wednesday afternoon/evening. WPC
has our entire CWA outlined in a Marginal Risk for excessive
rainfall. Given a lack of shear, the severe potential is of less
concern than that of flooding rain. However, some stronger
gusts within thunderstorms remain possible.
The surface front will slowly move east on Thursday but mid and
upper troughing will persist across the east coast through Friday.
The proximity of this front and the development of the afternoon
seabreeze will keep slight chance to chance PoPs in the forecast for
most of the area on Thursday. There's potential for a low to develop
along the stalled boundary once it encounters the warmer Gulf Stream
waters on Thursday, but this feature would progress to the northeast
and away from our coast as high pressure builds in from the west.
A closed low will then move through southern Quebec and into the
northeast US on Friday with a reinforcing cold front sagging south
into the FA. Better upper level support will be displaced to the
north, but ample moisture will still be in place to support a few
showers and thunderstorms. We'll return to a more typical summertime
pattern to start the weekend with seabreeze convection being the
focal point of precip chances as high pressure moves back in.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
SHORT TERM /through Tonight/...
As of 130 PM Monday...
Key Messages
- Mainly VFR outside of isolated thunderstorms this afternoon
- SW wind gusts to 15-20 kt this afternoon.
Isolated thunderstorms may bring brief sub-VFR conditions this
afternoon, with VFR conditions expected to persist through the end
of the period otherwise. Pressure gradient tightens some this
afternoon with the approach of a weak cold front. While wind gusts
have been slightly slower to increase than expected through the
early afternoon, still expect gusts to 15-20 kts this afternoon.
Tightened gradients continue tonight with SW winds around 5-10 kt
which will preclude fog development. Some guidance does depict low
chances of low stratus bringing MVFR conditions across the
southwestern portions of the forecast area before dawn tomorrow, but
confidence in any MVFR conditions occurring is currently low.
LONG TERM /Tuesday Night through Saturday/...
As of 2 PM Monday...High confidence in periods of sub-VFR
flight conditions Tuesday evening through Wednesday as a slow
moving front brings chances for thunderstorms and heavy
rainfall. Afternoon shower and thunderstorm chances will persist
through the rest of the period with PoPs highest near the
coast.
&&
.MARINE...
SHORT TERM /through Tonight/...
As of 2 PM Monday...
Key Messages
- Winds and seas begin increase this afternoon through tomorrow
with SCA conditions developing across most of the coastal
waters
Winds will continue to increase this afternoon as the gradient
tightens ahead of a slow moving cold front. Small craft
conditions will develop across portions of the coastal waters
late this afternoon/evening as winds become SW 15-20 with
frequent gusts to 25 kts. Winds subside slightly overnight as
the thermal gradient weakens, but restrengthen tomorrow morning
to SW 20-25 kts with gusts to 30 kts. Small craft conditions
spread to all coastal and inland waters tomorrow and seas build
to 4-6 ft.
LONG TERM /Tuesday Night though Saturday/...
As of 2 PM Monday...Small craft conditions continue Tuesday
night through most of Wednesday ahead of a slow moving cold
front. Southwest winds will increase to 20-25 kt with gusts to
around 30 kt Tuesday night, with seas building to 5-6 ft. By
late Wednesday morning, the gradient will become more relaxed.
Southwest winds will drop back to around 15 kt with gusts 20-25
kt with seas falling to 3-5 ft by the afternoon. Winds will
generally be southwesterly at 10-15 kt on Thursday and variable
at 10-15 kt on Friday and Saturday.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 11 AM Tuesday to 8 AM EDT Wednesday
for AMZ131-136-137-154-156-158-230.
Small Craft Advisory from 6 PM this evening to 8 AM EDT
Wednesday for AMZ135-150-152-231.
&&
SYNOPSIS...MHX
NEAR TERM...ZC
SHORT TERM...ZC
LONG TERM...SGK
AVIATION...SGK/ZC
MARINE...SGK/ZCHazardous weather outlook, Jun 30, 5:12 AM EDT, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 512 AM EDT Mon Jun 30 2025 NCZ029-044>047-079>081-090>092-094-193-194-198-203-010915- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 512 AM EDT Mon Jun 30 2025 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values will peak at 100 to 105 degrees Monday and Tuesday afternoon. A frontal system approaching the eastern seaboard mid-week could bring heavy rain and a risk of flash flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ204-205-010915- Ocracoke Island-Hatteras Island- 512 AM EDT Mon Jun 30 2025 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A frontal system approaching the eastern seaboard mid-week could bring heavy rain and a risk of flash flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-010915- West Carteret-East Carteret-Coastal Onslow- 512 AM EDT Mon Jun 30 2025 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heat index values will peak around 100 degrees Monday and Tuesday afternoon. A frontal system approaching the eastern seaboard mid-week could bring heavy rain and a risk of flash flooding on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.